MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIDENTII TRITANIUM CLUSTER50D; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH TRIDENTII TRITANIUM CLUSTER50D; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 702-04-50D
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Unspecified Infection (1930); Inflammation (1932); Injury (2348); Reaction (2414)
Date of Event 02/13/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An event regarding revision due to infection involving a trident shell was reported.The event was not confirmed.Method & results: product evaluation and results: not performed as product was not returned.Clinician review: no medical records were received for review with a clinical consultant.Product history review: indicated all devices were manufactured and accepted into final stock with no reported discrepancies.Complaint history review: there have been no other similar events for the lot or sterile lot referenced.Conclusions: infection is a known possible adverse outcome of surgery, as noted in the instructions for use.All stryker products sold as sterile are validated to a minimum sterility assurance level (sal) of 10^-6 in accordance to applicable iso standards.When the sterile barrier of any device is opened, the sterility of that device becomes a function of handling and surgical technique and is beyond stryker¿s control.Infection due to bacterial contamination, as supplied from the manufacturer, is an extremely rare event.The event itself could not be confirmed and exact cause of the event could not be determined because insufficient information was provided.Further information such as device return, pre and post operative x-rays, operative reports, pathology reports including the strain of infection identified as well as patient history and follow up notes are required to complete the investigation for determining a root cause.No further investigation for this event is possible at this time as no devices and/ or insufficient information was received by stryker orthopaedics.If devices and / or additional information become available to indicate further evaluation is warranted, this record will be reopened.The following devices were also listed in this report: catalog 626-00-42e,modular dual mobility insert, lot 70186102; catalog 1236-2-848,restoration adm x3 ins 28/48, lot 70537701; catalog 6260-9-328,28mm +8 lfit v40 head, lot 68374409; catalog 1601-08127,127 size 8 secur-fit advanced stem, lot ht0rdt.It cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.Device not available.
 
Event or Problem Description
It was reported that the patient's left hip was revised.The following were reported to the rep: elevated cobalt levels, metallosis, infection (confirmed by pathology), pseudo-tumor, metal corrosion around the rim of the shell.Rep confirmed impingement was not a factor.All components except the stem were revised.The rep further reported: after the head was explanted, black material was noted on the trunnion.While the black material was being scraped off preparatory to implanting a new head on it, pathology called the or and confirmed the existence of infection.The entire construct was revised (stem from the primary, all other components from previous revision), and a spacer was placed.

Brand Name
TRIDENTII TRITANIUM CLUSTER50D
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key9825430
Report Number0002249697-2020-00518
Device Sequence Number16528506
Product Code LPH
UDI-Device Identifier07613327344103
UDI-Public07613327344103
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
K171768
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2023
Device Model Number702-04-50D
Device Catalogue Number702-04-50D
Device Lot Number68748101A
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/13/2020
Initial Report FDA Received Date03/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age64 YR